Benjamin Robinson3 said:It’s been a week since I switched from Calixta 45 mg and Tegretol 400 mg over to Prozac 20 ml and Quetiapine 200 mg.
The first combo gave me the absolute worst side effects imaginable—it felt like every bad thing that could happen, did. Even though I was on a high dose of Calixta, it just stopped working, and I started sliding back into depression. I even had some suicidal thoughts for a few days there, but I managed to pull myself through. Those two meds were seriously messing with my vision and my head. I won't go into all the details, but it was rough.
My new psychiatrist suggested Prozac to help with weight loss, since that previous regimen caused me to gain 30 pounds. She put me on Quetiapine to help with sleep because I used Seroquel about a year ago and it used to knock me right out.
The first night I took the Quetiapine, I couldn't sleep at all and had to take Normabate just to drift off. I struggled so much, and when I finally woke up, it felt like I'd slept for 12 hours straight. I was hyperactive, which isn't like me at all. It felt like someone had grabbed my leg and sawed it off—just constant pain and discomfort. I'm also getting massive hot flashes from the Quetiapine and sweating like crazy.
The Prozac is working well; I'm eating a bit less, though my stomach hurts sometimes. I feel happier and more stable on it. Still, there's this weird sadness in the back of my mind because I finally found a medication that makes me feel "normal," yet I actually grew to like myself when I was depressed and suicidal (as weird as that sounds—I loved being that crazy version of myself, and it felt right. I don't know how else to act when I'm like that).
I’m going to have to talk to my psychiatrist about the Quetiapine.
Has anyone else dealt with this?
I wouldn't know, honestly, but right now you can't really tell which side effect is coming from the Prozac and which is from the Quetiapine.
The only thing I remember seeing online while looking for insomnia fixes was that people take 25 mg of Quetiapine for sleep, and then you supposedly scale up. I have no idea why your doctor jumped straight to such a high dose; maybe that's what's causing the agitation.
You'd be better off asking someone who's actually used Q-pin for insomnia—like, half the people on these therapy subreddits. 😁
And hey, if you're crazy, you'll still be crazy on Prozac. Don't worry about it. You're alright. 😍